I'm a little confused. Your suffering a major clinical depression and your worried about gaining weight?
When I was suffering from this disease at it's worst, even if taking an AD medication ment that my hair would fall out and would cause me to gain 400Lbs, I would have still taken it. That's how bad I wanted the pain to stop.
They all have side effects without exception. When your head feels as if it could explode, your body is trembling all the time, and you feel as if your going insane and can not even function well enough to take a shower, then gaining a bit of weight is hardly a deal breaker.
Many people report gaining weight as a result of taking SSRI and SNRI medications. Some report losing weight as a result. According to a lot of studies and research that has been done over several years on this subject, There as been no conclusive evidence that SSRI or SNRI medications alter metabolism.
Have I gained weight since I stated taking my first AD medication 16 years ago? Yes, but I also went from age 22 to 38 in that time. As we get older our metabolic rate slowes. That's why I'm 40 Lbs heavier than when I was in my 20's not because of AD medication.
You're not in the same situation as I'm in. Don't be so judgemental. I have an Eating Disorder as well, and if you know anything about that, I'm terrified about gaining weight. I'm just trying to get info. from patients to hear about their experiences so I can make the best decision I can.
The fact is that some of the antidepressants DO mess with your metabolizum. I have yet to find any hard clinical information which indicates that but I personally gained wait while taking Effexor and so did another person know. I think before taking any med it is important to look at the side effects.... some of which are not worth the help the medication is doing.
Thank you for your post. I know that alot of these meds can mess with metabolism, so I want to make an educated choice. The dr's just want to get me on a med., but I have to go slowly. I was on Lamictal for two years, but I convinced myself it was making me gain weight, so I weaned myself off. I should have just stayed on, as it was doing the trick for me. Now my dr. wants me to try something new. Ugh. I have so much anxiety over the weight gain aspect that I'm having painc attacks.
my daughter gained weight on effexor, but she needed to,
I am on zoloft and my appitite is a lot less now, I think its giving me migranes though.
I would do anything to loose weight, but stop eating apparently, its an addiction like anything else.
Sorry if I sounded a bit judgemental. I just don't think it's a good idea for anyone to take these medications unless it is 100% nessasary.
One of the symptoms of severe depression and anxiety is loss of appitite. If you do get relief from taking an antidepressant such as Cymbalta and it does result in improving your mood then you will probably experience the return of normal appitite. This in itself can cause weight gain.
Is your depression causing a loss of appitite for you?